Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 233, NWS Jacksonville, FL

August 8, 2000Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 2:22 PM EDT for Glynn County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 8, 2000, 2:22 PM EDT (18:22 UTC)
Expired
Aug 8, 2000, 2:45 PM EDT
In force
23 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:30 PM EDTThunderstorm WindBrunswick, GALarge trees and power lines were blown down. One vehicle damaged by falling tree.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS52 KJAX 081822
SVRJAX
GAC127-081845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 245 PM EDT

* AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  NORTHEAST OF COUNTRY CLUB ESTATES...MOVING SOUTHWEST AT 10 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:40 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 8, 9:40 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT TUE AUG 8 2000

THE 12Z SOUNDINGS AROUND THE AREA ARE QUITE DRY FOR THIS TIME OF
YEAR. THEY CONTINUE TO INDICATE A DRY STABLE AIR MASS. CURRENT PKG
OF 20 PERCENT OVER INLAND COUNTIES LOOKS SUFFICIENT. UNBELIEVABLE
NOT TO HAVE ANY POPS ALONG THE COAST...BUT SEA BREEZE WILL PUSH
INLAND BEFORE THE WIDELY SCATTERED THUNDERSTORMS DEVELOP. WILL
UPDATE FOR WORDING LATER THIS MORNING.

MARINE...WINDS ARE LIGHT OVER THE AREA EXCEPT GRAYS REEF HAS BEEN
REPORTING A CONSISTENT 10-15 KT. A BUBBLE HIGH IS LOCATED JUST TO
THE SOUTH OF OUR WATERS WITH A W TO SW FLOW NORTH OF SAUF1. WILL
TWEAK WINDS SLIGHTLY.

.JAX..
.FL...NONE.
.GA...NONE.

TRABERT

In the hours before

Special weather statement, Aug 8, 12:00 PM EDT, 2 hours 22 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT TUE AUG 8 2000

...ISOLATED THUNDERSTORMS MAINLY WELL INLAND...

A RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC TO ACROSS NORTH
FLORIDA WILL BEGIN TO WEAKEN BUT PROVIDE ANOTHER DAY WITH HOT AND
HUMID CONDITIONS ALONG WITH A WEAK SYNOPTIC FLOW. THIS WILL RESULT
IN SEABREEZES FORMING DURING THE MID AFTERNOON AND MOVING INLAND WHICH
MAY PRODUCE A FEW THUNDERSTORMS. ANY THUNDERSTORMS THAT DO FORM ARE
LIKELY TO BE WEST OF THE ST JOHNS RIVER IN NORTH FLORIDA.

SOME OF THE STORMS COULD BECOME STRONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS...AND HAIL
THE MAIN THREATS.

TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S ACROSS MUCH
OF THE INLAND AREAS...AND COMBINED WITH HIGH HUMIDITY VALUES WILL MAKE
IT FEEL MORE LIKE 100 TO 105 DEGREES.

NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND SPOTTER ACTIVATION IS
THEREFORE NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:13 PM EDTSevere Thunderstorm WarningJAXCamden62 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.